Aggressive and violent outbursts.

Discussion in 'ARCHIVE FORUM: Support discussions' started by Amy, Jun 18, 2006.

  1. Amy

    Amy Registered User

    Jan 4, 2006
    3,453
    Hiya Icare2,
    I have read your profile (people don't tend to), so have started this thread for you. Can you reply to this, and type in your request again, then hopefully later on people will come up with some ideas. Sorry, I have no experience of medication, so cannot give you any useful tips.
    Best wishes, and welcome to TP.
    Helen
     
  2. icare2

    icare2 Registered User

    Jun 18, 2006
    84
    scotland
    Aggressive and violent outbursts"

    Hello,I am new to this,but to-day I have read some very interesting facts about AD and had very good advice,on Aggressive and violent outbursts",unfortunately my wife who has AD for the last 4 years,has started them,in the past 5 weeks,I was prescribed Haloperidol for it,at a low dose of 0.5 millogram twice a day,the first morning she awoke it was a huge difference,and it was really working for her,no more getting up during the night and calming her down and getting back to sleep,then after about 10 days on it i started seeing her getting a bit zombie like in looks and actions,so I dropped the doze down too 0.25 mill..twice a day,but !! it was not helping at all,with violent outbursts" ,I have never seen this in her before,and she did not even know who I was or anyone in her immediate family,Daughter,Sons etc.. so it was stopped altogether.
    I was then prescibed Amisulpride,and she has been taken this for the past 10 days but!! I do not have any change in her violent outbursts" .
    I was looking on the threads to-day and I think I was on the correct course on Haloperidol,but was giving her too mutch of a doze,now i will be in touch with her GP and asking advice about the Haloperidol,but at a lower doze and only when required,will be in touch and post the outcome..and hope this helps someone in simlar situations..all the best to everyone in here,and thanks for your help..
     
  3. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    Sorry do not have any advice for Aggressive and violent outbursts, but was wondering does your wife take any medication for AD ?
     
  4. Michael E

    Michael E Registered User

    Apr 14, 2005
    619
    Male
    Ronda Spain
    Hi Icare2,

    Recently I have been through very similar problems with my wife - anger and aggression and threatening violence like it was going out of fashion - together with 'frequent visitors' of the fantasy sort....

    Following the last visit to the Neurologist and then the GP who also 'manages' dosage - and Monique was having a pretty dodgy time then as well - the dose of TIAPRIDAL which is an anti-hallucinatory and aggression drug was doubled from 1/2 a 100mg per day to 1 (100mg) per day... The GP also indicated that when things got really bad I could double the dose of 1 per day to 2. Monique now has 1 tablet in the morning and one at night.....

    It took about 48 hours for the increase in dosage ( only started about 10 days ago) to have an apparent effect.. She now displays very little aggression but is waking pretty early for her although she does 'nap' during the day. I am not seeing any 'zombie' like features. She is of course also on 3 other medications related to her AD.

    Not at all sure that the same things work for all people and I certainly get the impression that the 'Doctors' are very much on a 'suck it and see' philosophical ride... TIAPRIDAL appears to be more frequently used here in France than the UK from what I could see on the Internet. I am loath to reduce the dosage again as I found the violence and aggression rather wearing!

    Good luck with it

    Michael
     
  5. dmc

    dmc Registered User

    Mar 13, 2006
    1,157
    hi icare2

    my mum is also on haloperidol, when she was first diagnosed she was very aggresive since then she has improved in that area, at the moment were having trouble with hallucinations snakes, gorillas, monkeys, donkeys babies! they have altered the dose again so were just waiting to see the outcome of this.
    before that she also didnt recognise my dad that seems to have improved,
    look forward to seeing how you get on,
    as mum is on a cocktail of drugs we couldnt be sure which ones were causing the problems
    best wishes
     
  6. icare2

    icare2 Registered User

    Jun 18, 2006
    84
    scotland
    #6 icare2, Jun 19, 2006
    Last edited: Jun 19, 2006
    Hello again,thanks to all that replied,we have tried most of the early onset drugs,but the side effects were outweighing any good that they were meant for,at the moment my wife is only on 2X 10 mg per dayof CIPRALEX,and of course 0.25 haloperidol when needed,as it is too early to make any useful comments on this,I will keep everyone posted thats got simlar problems with Aggressive and violent outbursts,but if anyone has any usefull tips please let me know..thanks again in advance..
     
  7. janed

    janed Registered User

    Jul 28, 2005
    45
    cornwall
    mum has recently been prescribed quetapine for her 'voices' and aggitation and aggression it seems to have worked wonders! she has 12.5 mg morning and teatime, so far no side affects, she seems happier and more with it than she has for ages, we tried rispiridone a few months ago but this had no affect.
    Jane
     
  8. Amy

    Amy Registered User

    Jan 4, 2006
    3,453
    Jane that's great to hear. Enjoy the improvement.
    Helen
     
  9. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    When Lionel was put on Quetiapine it really knocked him out, he could not even walk, and that was on the lowest dose.

    He is now on Sulpiride, and whilst still has his "flights of fancy" he is no longer aggressive. Fingers crossed that it stays this way.

    I think it is very much 'trial and error' as to what suits who.
     
  10. icare2

    icare2 Registered User

    Jun 18, 2006
    84
    scotland
    Hello everyone,to-day has been fine not good but ok,but!! lotts better than last week,so lotts too look forward too I hope!,thats really all we can do is to make it better for our partners that REALLY do not understand OUR Comlications Dealing with this.. that are suffering MORE than us at this TIME,OR ON THERE GREAT TIME OFF REAL Need,I Would hope there was someone like me or my family in there Corner if i was in that BOAT, so God bless all,and may your God go with you,all best wishes to everyone..
     
  11. Amy

    Amy Registered User

    Jan 4, 2006
    3,453
    Hiya,
    So pleased you had a better day - lets hope you are on a roll now!!
    Helen
     
  12. dmc

    dmc Registered User

    Mar 13, 2006
    1,157
    hi icare2

    my mum is also taking epilim(sodium valporate) and this is to control her moods
    might be worth asking about.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.